The sudden inability of the kidneys to filter the waste products of the blood is called acute renal failure, which results in chemical accumulation in the blood and chemical imbalance. Reduced urinary output, swelling in the legs, ankles, feet, shortness of breath, nausea, confusion, fatigue, irregular heartbeat, chest pain are the manifestations of acute renal failure. Fluid buildup in the lungs, chest pain, muscle fatigue, permanent kidney damage, and death are serious complications.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Are mesenteric vascular thrombosis, septic shock, and ARF complications of diabetes?
Query: Hi doctor, I have diabetes mellitus with a myeloproliferative disorder, massive upper gastrointestinal bleeding, mesenteric vascular thrombosis, and septic shock with ARF. How do I get this? Read Full »
Answer: Hi, Welcome to icliniq.com. The main cause of your problem is diabetes mellitus. Diabetes is a prothrombotic condition creating a clot that blocks the mesenteric veins draining the intestine. Blockage of these vital veins causes decreased blood flow to the intestines causing ischemia and infarctio... Read Full »
Will intake of Cotrimoxazole cause renal failure in aged people?
Query: Hi doctor, I am a 60-year-old male. I took Sulfamethoxazole-Trimethoprim 400/80 mg three times a day for three consecutive days. I got a serum creatinine level of 2.25 mg/dL, EGFR of 29 ml/minute, and albumin to creatinine ratio of 430 mcg/L in my renal function tests. My urine sample is yellow wit... Read Full »
Answer: Hi, Welcome to icliniq.com. I have gone through your problem. There are many cases in the literature showing that acute kidney injury occurs with the initiation of Cotrimoxazole therapy. This relation occurs more commonly in elders and so increased creatinine occurs due to acute kidney injury caus... Read Full »
My mother has chronic kidney disease, and her creatinine levels have spiked despite taking medicines. Why?
Query: Hi doctor, My mother is suffering from chronic kidney disease, and her creatinine level spiked to 3 from 2.4 within a week. She is having issues in breathing. She is in ICU now. Why did this happen even after taking medication? She has a history of diabetes. She is taking Insulin 10 to 20, Neugab... Read Full »
Answer: Hi, Welcome to icliniq.com. As she is suffering from chronic kidney disease, she would have also had an acute kidney injury. The most common cause of such an acute insult is an infection. The infection can be in the blood or urine. The other cause could be a cardiac involvement. At present... Read Full »
Can you please suggest how to improve my father's urine output after a brain stroke?
Query: Hello doctor,My 70 years old father had a brain stroke, and he has been operated thrice since then, including VP shunt. He is diabetic, and his condition has not improved yet. He is in the ICU, and his urine output has decreased to 10 ml per hour. They performed dialysis two days back, but there is ... Read Full »
Answer: Hi, Welcome to icliniq.com. It is an acute renal failure with underlying chronic diabetic kidney disease. It is very common in patients with diabetic kidney disease to go to acute failure. The prognosis is usually bad, and the choice of treatment is dialysis. Consult your treating nephrologist and... Read Full »
What is the treatment for oliguria in my husband?
Query: Hello doctor, My husband has not urinated in almost 24 hours. He has a pain in his right shoulder and chest with a severe headache. Also, his kidneys hurt. Read Full »
Answer: Hello, Welcome to icliniq.com. I went through your query. A urine output of fewer than 400 mL per day is referred to as oligouria. And no urine output means anuria. Both the conditions need urgent ER (emergency room) care to prevent a renal shutdown. The cause could be an infection, renal failure,... Read Full »
How to treat bladder pain presenting with poor bladder control?
Query: Dear doctor Sorry post so long but have other complex healthy issues I felt you need to know before answering my query. I would very much appreciate your patience in reading such a long post but today feeling desperate. Two years ago I started getting pain in my bladder, groin and urethra. I h... Read Full »
Dr. Samer Sameer Juma Ali Altawil
Answer: Hi and thank you very much for consulting cliniq Your post is interesting. 58 years female complains of tingling sensation while peeing and pain due bladder spasms. Multiple trials of antibiotics failed. Urethral dilatation was done. Pain is getting worse. Peeing spray in all directions. Difficult ... Read Full »
Can Toradol alter creatinine levels?
Query: Hello doctor, If a person with chronic kidney disease with a creatinine of 1.9 and a GFR of 40 receives Toradol 60 mg IM as a single dose, can that lead to acute renal failure? How soon would failure occur after the administration of the medication? Read Full »
Answer: Hi, Welcome to icliniq.com. Toradol contains Ketorolac. It is known to cause worsening of kidney functions. But usually what is seen is that, it is the administration for a longer duration which causes the increased probability of renal failure and not a single dose. A famous study reveals that keto... Read Full »
A healthy woman suddenly developed renal failure. Is it due to drug interaction?
Query: Hello doctor, A healthy 60-year old woman walks seven miles a day and has no underlying illness (autoimmune, cardiovascular, cancer, etc) very suddenly develops renal failure over about one month that doctors at the general hospital diagnose as microthrombotic angiopathy and hemolytic uremic syndro... Read Full »
Answer: Hi, Welcome to icliniq.com. No, changing the brand is not a reason to develop microangiopathy and HUS (hemolytic-uremic syndrome). She needs to be convinced to accept what has happened. She would require hemodialysis sessions thricea week with adequate diuretics. The pedal edema is mostly becaus... Read Full »